Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 4, 2005, 7:12 PM CDT for Young County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2005, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 4, 2005, 7:46 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3271 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SAT JUN 4 2005 .DISCUSSION... THUNDERSTORM/SEVERE WEATHER POTENTIAL TONIGHT IS PRIMARY FORECAST CHALLENGE. SPECIAL 18Z SOUNDING REVEALS A SUBSTANTIAL WARMING AROUND 850 MB RESULTING IN A STRONG CAP AT KFWD. MODIFYING THE SOUNDING WITH 95/72 SUGGESTS INITIATION SHOULD OCCUR ACROSS WESTERN NORTH TEXAS WITH NEARLY 5000 J/KG OF SBCAPE. SHORT-RANGE MODELS SHOW A WEAK SHORTWAVE THAT WILL MOVE ACROSS WESTERN TEXAS THIS AFTERNOON AND ACROSS CENTRAL SECTIONS TONIGHT. EXPECT SCATTERED INTENSE CONVECTION TO DEVELOP AFTER 22Z ALONG OR JUST WEST OF WESTERN BORDER OF CWA AND MOVE GENERALLY EAST THIS EVENING. HAVE KEPT HIGHEST CHANCE CATEGORY POPS IN NW COUNTIES... WITH ONLY SLIGHT CHANCE IN FAR EASTERN AREAS. MENTIONED SEVERE ALL BUT EASTERN COUNTIES TONIGHT. POTENTIAL FOR VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS AS STORMS SHOULD DEVELOP SUPERCELL STRUCTURE ...AND POSSIBLY ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM OVER NORTHERN COUNTIES GIVEN PRESENCE OF MID LEVEL DRY AIR TO ASSIST WITH COLD POOL GENERATION. KEPT CHANCE CATEGORY POPS SUNDAY DUE TO RESIDUAL PRECIP FROM EXPECTED OVERNIGHT CONVECTION AND SINCE ADDITIONAL DEVELOPMENT APPEARS POSSIBLE ALONG DRYLINE. FOR UPCOMING WEEK...KEPT PRECIPITATION CHANCES MAINLY SOUTHEAST AREAS DUE TO POTENTIAL FOR SEABREEZE-INITIATED STORMS TO MOVE INTO THESE AREAS. WEAK MID-LEVEL TROUGH INDICATED BY GFS AROUND 120 HOURS SHOULD ALSO HELP FOCUS BEST CHANCES IN THIS AREA. FORECAST TEMPERATURES ARE VERY CLOSE TO PREVIOUS FORECAST AND TO GUIDANCE NUMBERS. 07/BB && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 91 74 93 / 30 20 20 10 WACO, TX 72 92 72 94 / 30 20 20 20 PARIS, TX 71 91 71 91 / 30 30 20 10 DENTON, TX 72 91 72 92 / 40 20 20 10 MCKINNEY, TX 73 91 72 92 / 30 20 20 10 DALLAS, TX 74 91 74 93 / 30 20 20 10 TERRELL, TX 73 91 73 92 / 30 20 20 10 CORSICANA, TX 73 92 73 93 / 30 20 20 20 TEMPLE, TX 72 92 72 94 / 30 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 4, 3:38 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT SAT JUN 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 338 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT FOR LOCATIONS TO THE NORTHWEST OF A LINE FROM KILLEEN... TO WACO AND PARIS...INCLUDING THE DALLAS-FORT WORTH METROPLEX. AN EXTREMELY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR WILL BE IN PLACE ALONG AND TO THE EAST OF THE DRYLINE LATE THIS AFTERNOON. THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NORTHWEST INTO WEST-CENTRAL TEXAS BY LATE AFTERNOON...AND SPREAD INTO THE WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS BY EARLY EVENING. ISOLATED TORNADOES...VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL LIKELY OCCUR WITH ANY STORMS THAT DEVELOP OR MOVE INTO NORTH TEXAS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON SUNDAY...AS A WEAK FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. THE PRESENCE OF THE BOUNDARY...COUPLED WITH AN EXTREMELY UNSTABLE AIRMASS FORECASTED TO DEVELOP...WILL RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. A DEVELOPING UPPER LEVEL RIDGE WILL LEAD TO LESS COVERAGE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS NEXT WEEK. HOWEVER...THE FOCUS WILL SHIFT TO THE SOUTHEASTERN PORTION OF THE AREA...AND CLOSER TO THE SEABREEZE BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 600 PM CDT ACROSS THE SLIGHT RISK AREA. 65/DD
In the hours before
Special weather statement, Jun 4, 4:21 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CDT SAT JUN 4 2005 TXZ100-042145- YOUNG- 421 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF MURRAY...OR 18 MILES WEST OF GRAHAM...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH BEND. THIS STORM HAS THE POTENTIEL TO DEVELOP QUICKLY TO SEVERE LEVELS...AND A SEVERE WEATHER WARNING MAY BE NEEDED FOR PORTIONS OF YOUNG COUNTY BEFORE 445 PM. REMAIN ALERT IF YOU ARE IN THE PATH OF THIS DEVELOPING STORM. 07/BB
Special weather statement, Jun 4, 4:21 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO SPELLING NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CDT SAT JUN 4 2005 TXZ100-042145- YOUNG- 421 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF MURRAY...OR 18 MILES WEST OF GRAHAM...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH BEND. THIS STORM HAS THE POTENTIAL TO DEVELOP QUICKLY TO SEVERE LEVELS...AND A SEVERE WEATHER WARNING MAY BE NEEDED FOR PORTIONS OF YOUNG COUNTY BEFORE 445 PM. REMAIN ALERT IF YOU ARE IN THE PATH OF THIS DEVELOPING STORM. 07/BB
Special weather statement, Jun 4, 4:56 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 456 PM CDT SAT JUN 4 2005 TXZ129-042230- EASTLAND- 456 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM IN COLEMAN COUNTY MOVING NORTHEAST AT 30 MPH. THIS STORM WILL ENTER WESTERN SECTIONS OF EASTLAND COUNTY AFTER 5 PM. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND AND RANGER. SEVERE WEATHER WARNINGS ARE LIKELY FOR PORTIONS OF EASTLAND COUNTY AS THIS STORM APPROACHES BETWEEN 5 PM AND 6 PM. 07/BB
Special weather statement, Jun 4, 5:48 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 548 PM CDT SAT JUN 4 2005 TXZ129-141-042315- COMANCHE-EASTLAND- 548 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER UPDATE FOR EASTLAND AND COMANCHE COUNTIES... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED TWO SEVERE THUNDERSTORMS IN SOUTHERN CALLAHAN AND NORTHEAST COLEMAN COUNTIES MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL ENTER WESTERN SECTIONS OF EASTLAND AND COMANCHE COUNTIES BETWEEN 6 PM AND 645 PM THIS EVENING. SEVERE WEATHER WARNINGS ARE LIKELY AS THESE STORMS APPROACH. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. CITIES IN THE PATH OF THESE STORMS INCLUDE CARBON...CISCO...COMANCHE... DE LEON...EASTLAND...GORMAN AND RANGER. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:16 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 59 min |
| Jun 4, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 66 min |
| Jun 4, 8:39 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jun 4, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 41 min |
| Jun 4, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 49 min |
| Jun 4, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 51 min |
| Jun 4, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 49 min |
| Jun 4, 11:50 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| Jun 5, 12:20 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Jun 5, 3:41 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Jun 5, 4:43 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 50 min |
| Jun 5, 5:20 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Jun 5, 5:49 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.